Alert archive / Minnesota / Dense Fog Advisories in 2021

Dense Fog Advisory 1, NWS Twin Cities, MN

January 1, 202141 counties in Minnesota

NWS Twin Cities, MN issued this dense fog advisory at Jan 1, 2021, 6:00 PM CST for 41 counties in Minnesota. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2021, 6:00 PM CST (00:00 UTC)
Expired
Jan 2, 2021, 12:00 PM CST
In force
18 hr
Issued by
NWS Twin Cities, MN
All 41 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 53 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2021-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2021-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS73 KMPX 020000
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
600 PM CST Fri Jan 1 2021

MNZ041-042-047>049-054>058-064>067-073>076-082>084-020800-
/O.NEW.KMPX.FG.Y.0001.210102T0000Z-210102T1600Z/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Waseca-
Including the cities of Alexandria, Long Prairie, Morris, 
Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, 
Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Redwood Falls, New Ulm, St Peter, Le Sueur, St James, Mankato, 
and Waseca
600 PM CST Fri Jan 1 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...Until 10 AM CST Saturday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Slick spots on roads, overpasses, and
  sidewalks are also possible as the fog freezes on untreated pavement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
6 follow-up statements
678 
WWUS73 KMPX 020304
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
904 PM CST Fri Jan 1 2021

MNZ041-042-047>049-054>058-064>067-073>076-082>084-021600-
/O.CON.KMPX.FG.Y.0001.000000T0000Z-210102T1600Z/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Waseca-
Including the cities of Alexandria, Long Prairie, Morris, 
Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, 
Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Redwood Falls, New Ulm, St Peter, Le Sueur, St James, Mankato, 
and Waseca
904 PM CST Fri Jan 1 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...Until 10 AM CST Saturday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Slick spots on roads, overpasses, and
  sidewalks are also possible as the fog freezes on untreated pavement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
457 
WWUS73 KMPX 020348
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
948 PM CST Fri Jan 1 2021

MNZ091>093-021600-
/O.EXA.KMPX.FG.Y.0001.000000T0000Z-210102T1600Z/
Martin-Faribault-Freeborn-
Including the cities of Fairmont, Blue Earth, and Albert Lea
948 PM CST Fri Jan 1 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Martin, Faribault and Freeborn Counties.

* WHEN...Until 10 AM CST Saturday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Slick spots on roads, overpasses, and
  sidewalks are also possible as the fog freezes on untreated pavement.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

MNZ041-042-047>049-054>058-064>067-073>076-082>084-021600-
/O.CON.KMPX.FG.Y.0001.000000T0000Z-210102T1600Z/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Waseca-
Including the cities of Alexandria, Long Prairie, Morris, 
Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, 
Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Redwood Falls, New Ulm, St Peter, Le Sueur, St James, Mankato, 
and Waseca
948 PM CST Fri Jan 1 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...Until 10 AM CST Saturday.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Slick spots on roads, overpasses, and
  sidewalks are also possible as the fog freezes on untreated pavement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
276 
WWUS73 KMPX 020628
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1228 AM CST Sat Jan 2 2021

MNZ043>045-050>053-059>063-068>070-077-085-021430-
/O.EXA.KMPX.FG.Y.0001.000000T0000Z-210102T1600Z/
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota-Rice-
Steele-
Including the cities of Little Falls, Princeton, Mora, 
Sauk Rapids, Elk River, Cambridge, Center City, Monticello, 
Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, 
Victoria, Shakopee, Hastings, Faribault, and Owatonna
1228 AM CST Sat Jan 2 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central and south central 
  Minnesota.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Slick spots on roads, overpasses, and
  sidewalks are also possible as the fog freezes on exposed
  surfaces.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

MNZ041-042-047>049-054>058-064>067-073>076-082>084-091>093-021430-
/O.CON.KMPX.FG.Y.0001.000000T0000Z-210102T1600Z/
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood-
Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Waseca-Martin-
Faribault-Freeborn-
Including the cities of Alexandria, Long Prairie, Morris, 
Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, 
Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, 
Redwood Falls, New Ulm, St Peter, Le Sueur, St James, Mankato, 
Waseca, Fairmont, Blue Earth, and Albert Lea
1228 AM CST Sat Jan 2 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, south central, southwest and west 
  central Minnesota.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Slick spots on roads, overpasses, and
  sidewalks are also possible as the fog freezes on exposed
  surfaces.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Borghoff
083 
WWUS73 KMPX 021142
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
542 AM CST Sat Jan 2 2021

MNZ054-062>064-070-073-077-084-085-093-021245-
/O.CAN.KMPX.FG.Y.0001.000000T0000Z-210102T1600Z/
Lac Qui Parle-Ramsey-Washington-Yellow Medicine-Dakota-Redwood-
Rice-Waseca-Steele-Freeborn-
Including the cities of Madison, St Paul, Stillwater, 
Granite Falls, Hastings, Redwood Falls, Faribault, Waseca, 
Owatonna, and Albert Lea
542 AM CST Sat Jan 2 2021

...DENSE FOG ADVISORY IS CANCELLED...

$$

MNZ041>045-047>053-055>061-065>069-074>076-082-083-091-092-021600-
/O.CON.KMPX.FG.Y.0001.000000T0000Z-210102T1600Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Meeker-
Wright-Hennepin-Anoka-Renville-McLeod-Sibley-Carver-Scott-Brown-
Nicollet-Le Sueur-Watonwan-Blue Earth-Martin-Faribault-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Cambridge, Center City, Benson, Montevideo, Willmar, 
Litchfield, Monticello, Minneapolis, Blaine, Olivia, Hutchinson, 
Gaylord, Chanhassen, Chaska, Victoria, Shakopee, New Ulm, 
St Peter, Le Sueur, St James, Mankato, Fairmont, and Blue Earth
542 AM CST Sat Jan 2 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, south central and 
  west central Minnesota.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

* ADDITIONAL DETAILS...Slick spots on roads, overpasses, and 
  sidewalks are also possible as the fog freezes on exposed 
  surfaces.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Borghoff
678 
WWUS73 KMPX 021559
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
959 AM CST Sat Jan 2 2021

MNZ052-053-055-056-061-065-067-069-074>076-082-083-092-021700-
/O.CAN.KMPX.FG.Y.0001.000000T0000Z-210102T1600Z/
Isanti-Chisago-Swift-Chippewa-Anoka-Renville-Sibley-Scott-Brown-
Nicollet-Le Sueur-Watonwan-Blue Earth-Faribault-
Including the cities of Cambridge, Center City, Benson, 
Montevideo, Blaine, Olivia, Gaylord, Shakopee, New Ulm, St Peter,
Le Sueur, St James, Mankato, and Blue Earth
959 AM CST Sat Jan 2 2021

...DENSE FOG ADVISORY IS CANCELLED...

Visibility has improved across the region, but patchy dense fog is
still possible.

$$

MNZ041>045-047>051-057>060-066-068-091-021800-
/O.EXT.KMPX.FG.Y.0001.000000T0000Z-210102T1800Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Kandiyohi-Meeker-Wright-Hennepin-McLeod-Carver-
Martin-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Willmar, Litchfield, Monticello, Minneapolis, 
Hutchinson, Chanhassen, Chaska, Victoria, and Fairmont
959 AM CST Sat Jan 2 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, south central and 
  west central Minnesota.

* WHEN...Until noon CST today.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

jrb
754 
WWUS73 KMPX 021800
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1200 PM CST Sat Jan 2 2021

MNZ041>045-047>051-057>060-066-068-091-021900-
/O.EXP.KMPX.FG.Y.0001.000000T0000Z-210102T1800Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Kandiyohi-Meeker-Wright-Hennepin-McLeod-Carver-
Martin-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Willmar, Litchfield, Monticello, Minneapolis, 
Hutchinson, Chanhassen, Chaska, Victoria, and Fairmont
1200 PM CST Sat Jan 2 2021

...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY...

Visibility has improved overall across the region, but be on the
lookout for a few patchy areas of dense fog today with
redevelopment possible overnight.

$$

jrb

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this dense fog advisory went out at Jan 1, 5:24 PM CST, 36 minutes earlier.

Area forecast discussion, Jan 1, 5:24 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
524 PM CST Fri Jan 1 2021

.UPDATE...For 00Z Aviation discussion below

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 244 PM CST Fri Jan 1 2021

Main concern in the near term is the potential for dense fog
development across the region overnight. The light winds in place at
the surface and boundary layer will continue. Forecast soundings show
an increase in low level saturation as temperatures cool off this
evening, which would indicate the potential for fog or low stratus to
increase in coverage.

The blended guidance shows the highest probability of fog and stratus
across western Minnesota, southern Minnesota, and western Wisconsin.
Did issue a Special Weather Statement for a couple of hours to
highlight the potential in western Minnesota where there is already
an area of 1/4 mile to zero visibility fog. Given the uncertainty,
did not issue any dense fog advisory this evening, but did increase
the coverage of fog in the forecast grids.

The weak winds will continue into Saturday night, which means that
any fog or stratus that does form will likely linger across the
region until a frontal boundary moves through on Sunday. The forecast
should remain dry today, tonight, and Saturday. Highs on Saturday
will be near 30, which is a few degrees warmer than they were today.

.LONG TERM...(Sunday through Friday)
Issued at 244 PM CST Fri Jan 1 2021

The first week of 2021 will begin anomalously warm as split upper-
level flow will characterize the CONUS. Sunday’s highs are forecast
in the upper 20s to near 30 with lower 30s possible across western
MN. Lows Sunday night will only drop into the upper teens and lower
20s as 850 mb WAA occurs over the region. Of note, have slightly
increased NBM’s surface winds Sunday night into Monday due to the
increased low-level flow. With WAA lasting into Monday morning,
Monday’s highs will be warmer as mid to upper-30s are possible.
However, upper-30s look less likely as a weak cold front is forecast
to push east through MN into WI by early Monday afternoon. One could
hypothesize that precipitation may be a possibility along/near the
front Monday. However, synoptic scale forcing looks relatively
lackluster as a shortwave and jetmax within the northern stream are
forecast to pass just south of our region. The only saving grace is
that low-level relative humidity profiles are saturated across
central MN. Thus, meager lift could result in light precipitation.
Have added a small chance for flurries across central MN into WI on
Monday.

The progressive pattern continues as ridging quickly shifts
over the Northern Plains Tuesday afternoon, enabling dry conditions
and highs in the lower 30s. By Tuesday night, model certainty in the
upper- level flow decreases as a shortwave develops within the
northern stream over the northwest CONUS. Earlier model runs move
this shortwave through the Northern Plains allowing for the
development of an open wave surface low over the Dakotas/MN. This
inevitably produces a swath of QPF across the region. However, the
12z GFS and ECMWF both forecast the shortwave to cutoff and dive
southeast into the Central Plains, eventually being picked up by the
southern stream. This solution would keep us mostly dry as surface
low development would occur well south of our region. NBM currently
has 20 percent PoPs shifting through our CWA Wednesday but those may
need to be adjusted if future trends agree with the GFS and ECMWF.
After Wednesday, temperatures will gradually cool with highs
returning to the mid to upper 20s and lows in the teens. For those
wanting more snow, no strong signals appear in the guidance for any
potential winter systems after Wednesday. Thus, we will have to wait
and see if and when we get more snow.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 524 PM CST Fri Jan 1 2021

Expect IFR/LIFR conditions to become widespread overnight as fog and
stratus clouds build across the area. The exact timing of degradation
at sites is of somewhat low confidence, but in general it looks to
occur between 03Z and 06Z. Sites look to stay socked in at IFR
through Saturday morning, with improvement to VFR Saturday afternoon.
Winds are calm to light southerly through the period.

KMSP...Expect the biggest deterioration to occur around/after 06Z,
with LIFR ceilings and fog developing and persisting through Saturday
morning. We do look to scatter out some on Saturday afternoon, but
likely not until 21Z or after.

/OUTLOOK FOR KMSP/
Sun...MVFR/IFR possible early, then VFR. Wind SW 5-10 kts.
Mon...VFR with MVFR possible. Wind W 10-15 kts.
Tue...VFR. Wind SSE 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

SHORT TERM...JRB
LONG TERM...CTG
AVIATION...LS
Hazardous weather outlook, Jan 1, 2:43 PM CST, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
243 PM CST Fri Jan 1 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
022045-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
243 PM CST Fri Jan 1 2021

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

There is a chance for dense fog to develop overnight and last into
Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for dense fog to develop overnight and last into
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

jrb

In the hours before

Special weather statement, Jan 1, 1:22 PM CST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
122 PM CST Fri Jan 1 2021

MNZ041-047-048-054>057-064-065-073-074-082-091-012200-
Douglas-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi-
Yellow Medicine-Renville-Redwood-Brown-Watonwan-Martin-
Including the cities of Alexandria, Morris, Glenwood, Madison,
Benson, Montevideo, Willmar, Granite Falls, Olivia,
Redwood Falls, New Ulm, St James, and Fairmont
122 PM CST Fri Jan 1 2021

...AREAS OF DENSE FOG POSSIBLE LATER THIS EVENING AND OVERNIGHT...

An area of dense fog in the eastern South Dakota could spread into
western and southern Minnesota later this evening and overnight.
Visibility could drop below a quarter mile at times.

jrb

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:57 PM CSTDense Fog AdvisoryMPXAnoka, Blue Earth, Carver, Chisago, Dakota, Faribault and 15 more22 hr

Nearby

Dense Fog Advisories in Minnesota, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.